zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
First integrals for a generalized coupled Lane-Emden system. (English) Zbl 1216.34002

The generalized coupled Lane-Emden system

d 2 u dt 2 +n tdu dt+f(t)v q =0,d 2 v dt 2 +n tdv dt+f(t)u p =0

is considered, where n,p,q are real constants and f is an arbitrary real-valued function. The authors study the complete Noether symmetry classification of this system with respect to the standard first-order Lagrangian. Several cases for the function f which result in Noether point symmetries are obtained. For each case, the authors obtain a first integral for the corresponding Noether operator.

MSC:
34A05Methods of solution of ODE
34C14Symmetries, invariants (ODE)
References:
[1]Chandrasekhar, S.: An introduction to the study of stellar structure, (1957) · Zbl 0079.23901
[2]Davis, H. T.: Introduction to nonlinear differential and integral equations, (1962) · Zbl 0106.28904
[3]Richardson, O. W.: The emission of electricity from hot bodies, (1921)
[4]Dehghan, M.; Shakeri, F.: Approximate solution of a differential equation arising in astrophysics using the variational iteration method, New astron. 13, 53-59 (2008)
[5]Ramos, I. J.: Series approach to the Lane–Emden equation and comparison with the homotopy perturbation method, Chaos solitons fractals 38, 400-408 (2008) · Zbl 1146.34300 · doi:10.1016/j.chaos.2006.11.018
[6]Marzban, H. R.; Tabrizidooz, H. R.; Razzaghi, M.: Hybrid functions for nonlinear initial-value problems with applications to Lane–Emden type equations, Phys. lett. A 372, 5883-5886 (2008) · Zbl 1223.35299 · doi:10.1016/j.physleta.2008.07.055
[7]Noether, E.: Invariante variationsprobleme, Nachr. könig. Gesell. wiss. Göttingen math.-phys. Kl. heft 2, 235-257 (1918) · Zbl 46.0770.01 · doi:http://jfm.sub.uni-goettingen.de/JFM/digit.php?an=JFM+46.0770.01
[8]Ibragimov, N. H.: A new conservation theorem, J. math. Anal. appl. 333, 311-328 (2007) · Zbl 1160.35008 · doi:10.1016/j.jmaa.2006.10.078
[9]Sarlet, W.; Cantrijn, F.: Generalizations of Noether’s theorem in classical mechanics, SIAM rev. 23, 467-494 (1981) · Zbl 0474.70014 · doi:10.1137/1023098
[10]Ibragimov, N. H.; Kara, A. H.; Mahomed, F. M.: Lie–Bäcklund and Noether symmetries with applications, Nonlinear dynam. 15, 115-136 (1998) · Zbl 0912.35011 · doi:10.1023/A:1008240112483
[11]Goldstein, H.; Poole, C.; Safko, J.: Classical mechanics, (2004)
[12]Khalique, C. M.; Mahomed, F. M.; Muatjetjeja, B.: Lagrangian formulation of a generalized Lane–Emden equation and double reduction, J. nonlinear math. Phys. 15, 152-161 (2008) · Zbl 1169.34033 · doi:10.2991/jnmp.2008.15.2.3
[13]Mellin, C. M.; Mahomed, F. M.; Leach, P. G. L.: Solution of generalized Emden–Fowler equations with two symmetries, Internat. J. Non-linear mech. 29, 529-538 (1994) · Zbl 0812.34001 · doi:10.1016/0020-7462(94)90021-3
[14]Leach, P. G. L.: First integrals for the modified Emden equation qα(t)q+qn=0, J. math. Phys. 26, 2510-2514 (1985) · Zbl 0587.34004 · doi:10.1063/1.526766
[15]Kara, A. H.; Mahomed, F. M.: Equivalent langrangians and solutions of some classes of nonlinear equations qp(t)q+r(t)q=μq2q-1+f(t)qn, Internat. J. Non-linear mech. 27, 919-927 (1992)
[16]Kara, A. H.; Mahomed, F. M.: A note on the solutions of the Emden–Fowler equation, Internat. J. Non-linear mech. 28, 379-384 (1993) · Zbl 0786.34001 · doi:10.1016/0020-7462(93)90013-B
[17]Bozhkov, Y.; Martins, A. C. G.: Lie point symmetries of the Lane–Emden systems, J. math. Anal. appl. 294, 334-344 (2004) · Zbl 1052.37059 · doi:10.1016/j.jmaa.2004.02.022
[18]Bozhkov, Y.; Martins, A. C. G.: Lie point symmetries and exact solutions of quasilinear differential equations with critial exponents, Nonlinear anal. RWA 57, 773-793 (2004) · Zbl 1061.34030 · doi:10.1016/j.na.2004.03.016
[19]Khalique, C. M.; Ntsime, P.: Exact solutions of the Lane–Emden-type equation, New astron. 13, 476-480 (2008)
[20]Ovsiannikov, L. V.: Group analysis of differential equations (W.F. Ames, trans.), (1982) · Zbl 0485.58002
[21]Bluman, G. W.; Kumei, S.: Symmetries and differential equations, (1989)
[22]Olver, P. J.: Applications of Lie groups to differential equations, (1993)
[23]Ibragimov, N. H.: Elementary Lie group analysis and ordinary differential equations, (1999)
[24]Zou, H.: A priori estimates for a semilinear elliptic system without variational structure and their applications, Math. ann. 323, 713-735 (2002) · Zbl 1005.35024 · doi:10.1007/s002080200324
[25]Serrin, J.; Zou, H.: Nonexistence of positive solutions of the Lane–Emden systems, Differential integral equations 9, 635-653 (1996) · Zbl 0868.35032
[26]Serrin, J.; Zou, H.: Existence of positive solutions of the Lane–Emden systems, Atti sem. Mat. fis. Univ. modena 46, No. Suppl., 369-380 (1998) · Zbl 0917.35031
[27]Qi, Y.: The existence of ground states to a weakly coupled elliptic system, Nonlinear anal. 48, 905-925 (2002) · Zbl 1044.35022 · doi:10.1016/S0362-546X(00)00226-1
[28]Dalmasso, R.: Existence and uniqueness of solutions for a semilinear elliptic system, Int. J. Math. math. Sci. 10, 1507-1523 (2005) · Zbl 1159.35344 · doi:10.1155/IJMMS.2005.1507
[29]Dai, Q.; Tisdell, C. C.: Non-degeneracy of positive solutions to homogeneous second order differential systems and its applications, Acta math. Sci. 29B, 437-448 (2009) · Zbl 1199.34090 · doi:10.1016/S0252-9602(09)60043-6
[30]Gorringe, V. M.; Leach, P. G. L.: Lie point symmetries for systems of second order linear ordinary differential equations, Quaest. math. 11, 95-117 (1998) · Zbl 0649.34018 · doi:10.1080/16073606.1988.9631946
[31]Soh, C. Wafo; Mahomed, F. M.: Symmetry breaking for a system of two linear second-order ordinary differential equations, Nonlinear dynam. 22, 121-133 (2000) · Zbl 0961.34023 · doi:10.1023/A:1008390431287
[32]Naeem, I.; Mahomed, F. M.: First integrals for a general linear system of two second-order odes via a partial Lagrangian, J. phys. A: math. Theor. 41, 355207 (2008) · Zbl 1160.34030 · doi:10.1088/1751-8113/41/35/355207
[33]Van Brunt, B.: The calculus of variations, (2004)